Alert archive / Texas / Flash Flood Warnings in 2009
Flash Flood Warning 62, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Oct 22, 2009, 12:48 AM CDT for 19 counties in Texas. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 22, 2009, 12:48 AM CDT (05:48 UTC)
- Expired
- Oct 22, 2009, 6:45 AM CDT
- In force
- 6 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Atascosa County, TX, Bandera County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Comal County, TX, Dimmit County, TX, Frio County, TX, Gillespie County, TX, Hays County, TX, Kendall County, TX, Kerr County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Travis County, TX, Uvalde County, TX, Williamson County, TX, Zavala County, TX
The radar
The Austin/San Antonio radar (KEWX), 83 km from the middle of the area, began a volume at 05:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 22, 2:29 AM CDT | FLASH FLOOD | Cypress Mill, TX | COUNTY ROAD 962 IS CLOSED DUE TO HIGH WATER NEAR CYPRESS MILL. |
| Oct 22, 2:35 AM CDT | FLASH FLOOD | Kingsland, TX | COUNTY OFFICIALS INDICATE THAT THERE HAVE BEEN A FEW EVACUATIONS OF RESIDENTS ALONG SANDY CREEK IN KINGSLAND DUE TO RISING WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 101 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 5.8 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 293 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 671 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 220548
FFWEWX
TXC013-019-029-031-053-091-127-163-171-209-259-265-299-323-325-453-
463-491-507-220845-
/O.NEW.KEWX.FF.W.0062.091022T0548Z-091022T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1248 AM CDT THU OCT 22 2009
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN ATASCOSA COUNTY...
BANDERA COUNTY...
BEXAR COUNTY...
BLANCO COUNTY...
BURNET COUNTY...
COMAL COUNTY...
DIMMIT COUNTY...
FRIO COUNTY...
GILLESPIE COUNTY...
HAYS COUNTY...
KENDALL COUNTY...
EASTERN KERR COUNTY...
LLANO COUNTY...
EXTREME SOUTHERN MAVERICK COUNTY...
MEDINA COUNTY...
TRAVIS COUNTY...
SOUTHEASTERN UVALDE COUNTY...
WILLIAMSON COUNTY...
ZAVALA COUNTY...
* UNTIL 345 AM CDT.
* AT 1239 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING
FROM THUNDERSTORMS ALONG A BROAD LINE EXTENDING FROM WATSON TO
CATARINA...MOVING EAST AT 7 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
RIO MEDINA...BIRY...FAIR OAKS RANCH...BERGHEIM...
MAHOMET...CCANYON LAKE DAM...CEDAR PARK...SOMERSET...BEE
CAVE...SAN ANTONIO...SERENADA...GEORGETOWN...GARDEN
RIDGE...DRIFTWOOD...CHINA GROVE...CHARLOTTE...
BUDA...BARTLETT...AUSTIN AND ALAMO HEIGHTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN. ALL AREA CREEEKS ARE RISING. AVOID ALL
UNNECESSARY DRIVING.
&&
LAT...LON 2915 10003 2958 9962 3030 9941 3030 9932
3050 9932 3052 9897 3092 9897 3093 9843
3104 9844 3105 9791 3092 9783 3079 9737
2969 9809 2959 9833 2957 9825 2951 9820
2863 9877 2863 9938 2825 9938 2820 10012
$$4 follow-up statements
000
WGUS74 KEWX 220756
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
256 AM CDT THU OCT 22 2009
TXC013-019-029-031-053-091-127-163-171-209-259-265-299-323-325-453-
463-491-507-220845-
/O.CON.KEWX.FF.W.0062.000000T0000Z-091022T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BURNET TX-LLANO TX-WILLIAMSON TX-TRAVIS TX-GILLESPIE TX-BLANCO TX-
HAYS TX-KERR TX-KENDALL TX-COMAL TX-BANDERA TX-BEXAR TX-MEDINA TX-
UVALDE TX-ATASCOSA TX-FRIO TX-ZAVALA TX-MAVERICK TX-DIMMIT TX-
256 AM CDT THU OCT 22 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 AM CDT FOR
DIMMIT...EXTREME SOUTHERN MAVERICK...ZAVALA...FRIO...WESTERN
ATASCOSA...SOUTHEASTERN UVALDE...MEDINA...BEXAR...BANDERA...COMAL...
KENDALL...EASTERN KERR...HAYS...BLANCO...GILLESPIE...TRAVIS...
WILLIAMSON...LLANO AND BURNET COUNTIES...
AT 247 AM CDT...A LARGE AREA OF MODERATE TO HEAVY RAIN CONTINUES
OVER MUCH OF SOUTH CENTRAL TEXAS. THIS AREA IS SLOWLY SHIFTING EAST
AT NEAR 10 MPH. MANY ROADS REMAIN CLOSED ACROSS MEDINA...BEXAR...
BURNET... BLANCO...AND LLANO COUNTIES. SEVERAL CREEKS AND RIVERS
ARE ON THE RISE AS RAIN TOTALS OF 5 TO 8 INCHES OVER THE PAST 6
HOURS HAS PRODUCED SIGNIFICANT RUNOFF ALONG A FAIRLY NARROW AREA
FROM KERRVILLE...TO KINGSLAND...TO BURNET.
OVER THE NEXT HOUR...HEAVY RAIN WILL CONTINUE WITH THE HIGHEST RAIN
RATES OF 1 TO 2 INCHES PER HOUR. AREAS MOST LIKELY TO SEE
ADDITIONAL FLOODING RAINS WILL BE ATASCOSA COUNTY...SOUTHERN BEXAR
COUNTY...HAYS...AND TRAVIS COUNTIES. AS THE FRONT PUSHES TOWARD THE
INTERSTATE 35 CORRIDOR...THE HEAVY RAIN THREAT WILL SHIFT EAST OVER
BASTROP...LEE...CALDWELL...AND FAYETTE COUNTIES. BE ON THE LOOKOUT
FOR RISING WATER AND FLOODED ROADS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.
&&
LAT...LON 2915 10003 2958 9962 3030 9941 3030 9932
3050 9932 3052 9897 3092 9897 3093 9843
3104 9844 3105 9791 3092 9783 3079 9737
2969 9809 2959 9833 2957 9825 2951 9820
2863 9877 2863 9938 2825 9938 2820 10012
$$000
WGUS54 KEWX 220842
FFWEWX
TXC013-019-029-031-053-091-127-163-171-209-259-265-299-323-325-453-
463-491-507-221145-
/O.EXT.KEWX.FF.W.0062.000000T0000Z-091022T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
342 AM CDT THU OCT 22 2009
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
WESTERN ATASCOSA COUNTY...
BANDERA COUNTY...
BEXAR COUNTY...
BLANCO COUNTY...
BURNET COUNTY...
COMAL COUNTY...
DIMMIT COUNTY...
FRIO COUNTY...
GILLESPIE COUNTY...
HAYS COUNTY...
KENDALL COUNTY...
EASTERN KERR COUNTY...
LLANO COUNTY...
EXTREME SOUTHERN MAVERICK COUNTY...
MEDINA COUNTY...
TRAVIS COUNTY...
SOUTHEASTERN UVALDE COUNTY...
WILLIAMSON COUNTY...
ZAVALA COUNTY...
* UNTIL 645 AM CDT.
* AT 333 AM CDT...REPORTS FROM COUNTIES IN THE WARNING AREA INDICATE
THAT ROADS REMAIN FLOODED. WHILE ONLY LIGHT TO MODERATE RAINS ARE
LIKELY OVER THE NEXT SEVERAL HOURS...IT WILL TAKE TIME FOR THE
FLOODED ROADS AND CREEKS TO SLOWLY RECEDE. DRIVING WILL REMAIN
EXTREMELY HAZARDOUS AS MANY LOW WATER CROSSINGS ARE CLOSED AND
IMPASSABLE. MOTORISTS ARE URGED TO USE EXTREME CAUTION. ADDITIONAL
RAINFALL TOTALS OF NEAR 1 INCH ARE POSSIBLE ACROSS THE WARNING
AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.
&&
LAT...LON 2915 10003 2958 9962 3030 9941 3030 9932
3050 9932 3052 9897 3092 9897 3093 9843
3104 9844 3105 9791 3092 9783 3079 9737
2969 9809 2959 9833 2957 9825 2951 9820
2863 9877 2863 9938 2825 9938 2820 10012
$$000
WGUS74 KEWX 221015
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
515 AM CDT THU OCT 22 2009
TXC013-127-163-265-323-325-463-507-221020-
/O.CAN.KEWX.FF.W.0062.000000T0000Z-091022T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KERR TX-MEDINA TX-UVALDE TX-ATASCOSA TX-FRIO TX-ZAVALA TX-MAVERICK TX-
DIMMIT TX-
515 AM CDT THU OCT 22 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR DIMMIT...EXTREME
SOUTHERN MAVERICK...ZAVALA...FRIO...WESTERN ATASCOSA...SOUTHEASTERN
UVALDE...MEDINA AND EASTERN KERR COUNTIES...
DRIER AIR IS PUSHING IN FROM THE WEST. RAIN IS ENDING WEST OF A
FREDERICKSBURG TO PEARSALL LINE AND ANY WATER OVER THE ROAD WILL
SLOWLY RECEDE OVER THE NEXT HOUR OR TWO. DRIVERS SHOULD USE EXTREME
CAUTION THIS MORNING DURING THE MORNING COMMUTE AND AVOID FLOODED
ROADWAYS.
&&
LAT...LON 3092 9783 3081 9740 3079 9738 2972 9808
2959 9833 2956 9829 2957 9825 2951 9820
2915 9846 2928 9878 2969 9879 2982 9885
3053 9897 3092 9897 3093 9843 3104 9843
3105 9791
$$
TXC019-029-031-053-091-171-209-259-299-453-491-221145-
/O.CON.KEWX.FF.W.0062.000000T0000Z-091022T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BURNET TX-LLANO TX-WILLIAMSON TX-TRAVIS TX-GILLESPIE TX-BLANCO TX-
HAYS TX-KENDALL TX-COMAL TX-BANDERA TX-BEXAR TX-
515 AM CDT THU OCT 22 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 AM CDT FOR
BEXAR...EXTREME EAST CENTRAL BANDERA...COMAL...KENDALL...HAYS...
BLANCO...EASTERN GILLESPIE...TRAVIS...WILLIAMSON...LLANO AND BURNET
COUNTIES...
AT 510 AM CDT...HEAVY RAIN IS ENDING OVER THE WARNING AREA...BUT
FLOODED ROADS AND CREEKS WILL BE SLOW TO RECEDE. ADDITIONAL RAINFALL
TOTALS OF NEAR ONE INCH ARE POSSIBLE BEFORE DRIER AIR MOVES IN FROM
THE WEST. DRIVERS SHOULD USE EXTREME CAUTION THIS MORNING DURING THE
MORNING COMMUTE AND AVOID FLOODED ROADWAYS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.
&&
LAT...LON 3092 9783 3081 9740 3079 9738 2972 9808
2959 9833 2956 9829 2957 9825 2951 9820
2915 9846 2928 9878 2969 9879 2982 9885
3053 9897 3092 9897 3093 9843 3104 9843
3105 9791
$$000
WGUS74 KEWX 221147
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
647 AM CDT THU OCT 22 2009
TXC019-029-031-053-091-171-209-259-299-453-491-221150-
/O.EXP.KEWX.FF.W.0062.000000T0000Z-091022T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BURNET TX-LLANO TX-WILLIAMSON TX-TRAVIS TX-GILLESPIE TX-BLANCO TX-
HAYS TX-KENDALL TX-COMAL TX-BANDERA TX-BEXAR TX-
647 AM CDT THU OCT 22 2009
...THE FLASH FLOOD WARNING WILL EXPIRE AT 645 AM CDT FOR BEXAR...
EXTREME EAST CENTRAL BANDERA...COMAL...KENDALL...HAYS...BLANCO...
EASTERN GILLESPIE...TRAVIS...WILLIAMSON...LLANO AND BURNET
COUNTIES...
A LARGE AREA OF LIGHT TO MODERATE RAIN CONTINUES TO MOVE EAST OUT OF
THE WARNING AREA. WHILE THERE ARE A FEW AREAS STILL RECEIVING RAIN
RATES NEAR ONE HALF INCH PER HOUR...THE THREAT OF ADDITIONAL FLASH
FLOODING IS OVER. THEREFORE THE FLASH FLOOD WARNING WILL BE ALLOWED
TO EXPIRE.
RUNOFF HOWEVER WILL CONTINUE THROUGH THE MORNING HOURS MAKING FOR A
DANGEROUS COMMUTE. SOME LOW WATER CROSSINGS AND ROADS WILL CONTINUE
TO BE FLOODED FOR THE NEXT SEVERAL HOURS AS THE WATERS SLOWLY
RECEDE.
MOTORISTS ARE URGED TO USE EXTREME CAUTION WHILE DRIVING.
DONT DRIVE THROUGH FLOODED LOW WATER CROSSINGS AND DONT DRIVE AROUND
BARRICADES...ITS AGAINST THE LAW AND COULD COST YOU MORE THAN A
HEFTY FINE...IT COULD COST YOU YOUR LIFE.
&&
LAT...LON 3092 9783 3081 9740 3079 9738 2972 9808
2959 9833 2956 9829 2957 9825 2951 9820
2915 9846 2928 9878 2969 9879 2982 9885
3053 9897 3092 9897 3093 9843 3104 9843
3105 9791
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 21, 11:27 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Oct 21, 11:27 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1127 PM CDT WED OCT 21 2009 .AVIATION... MOIST TROPICAL AIRMASS OVER S CENTRAL TX WILL CONTINUE OVERNIGHT AHEAD OF A COLD FRONT SYSTEM THAT WILL MOVE INTO THE NW HILL COUNTRY AFTER 08Z AND THRU THE I35 CORRIDOR TAF SITES BY AROUND 12Z. NUMEROUS SHRA AND ISOLD TSRA WILL MOVE NE ACROSS THE AREA AHEAD OF THE COLD FRONT OVERNIGHT. GENERALLY MVFR CIGS AND VSBYS WILL PREVAIL...HOWEVER VARIABLE CONDITIONS WILL CAUSE CIGS/VSBYS TO LOWER TO LIFR AND EVEN VFR AT TIMES AS THE SHRA MOVE THRU THE TAF SITES. SE WINDS OF 10 TO 15 KNOTS WILL PREVAIL AHEAD OF THE COLD FRONT AND THEN SHIFT TO NWLY AT 12-22 KNOTS BY BEHIND THE FRONT. VFR CONDITIONS WILL QUICKLY DEVELOP BEHIND THE COLD FRONT AS DRIER AIR PUSHES INTO THE REGION AND THE SHRA/TSRA MOVE OFF TO THE EAST DURING THE MORNING HOURS. VFR CONDITIONS TO PREVAIL AFTER 22/18Z AND THRU 23/06Z. && .PREV DISCUSSION... /ISSUED 859 PM CDT WED OCT 21 2009/ DISCUSSION... MOISTURE FROM THE REMNANTS OF EASTERN PACIFIC TROPICAL STORM RICK WILL CONTINUE TO STREAM NORTHEAST INTO SOUTH CENTRAL TEXAS OVERNIGHT. THIS UPPER LEVEL MOISTURE HAS COMBINED WITH DEEP MOISTURE IN THE LOWER LEVELS (DEWPOINTS STILL HOVERING IN THE UPPER 60S TO LOWER 70S) TO CREATE A TROPICAL AIRMASS ACROSS SOUTH CENTRAL TEXAS. WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS SOUTH CENTRAL TEXAS OVERNIGHT. WITH SOME AREAS ALREADY REACHING EVENING RAINFALL TOTALS APPROACHING 2.5 INCHES AND ANTICIPATING WIDESPREAD 1-2 INCHES WITH ISOLATED 3-4 INCHES IN ADVANCE OF THE FROPA...HAVE ISSUED A FLASH FLOOD WATCH FOR THE ENTIRE CWA UNTIL NOON THURSDAY. RAIN CHANCES WILL WILL DECREASE BUT WILL CONTINUE FOR A FEW HOURS BEHIND THE PASSAGE OF THE FRONT THURSDAY MORNING. THE POTENTIAL FOR HEAVY RAINS WILL DECREASE FROM NORTHWEST TO SOUTHEAST DURING THE DAY THURSDAY. HAVE MADE MINOR ADJUSTMENTS TO POPS/WX/QPF AND WIND GRIDS FOR THIS EVENING THROUGH THE PASSAGE OF THE FRONT. HAVE ALSO LOWERED OVERNIGHT TEMPERATURES ACROSS THE HILL COUNTRY AND EDWARDS PLATEAU BY A FEW DEGREES AS WEAK COLD AIR ADVECTION AND MUCH DRIER DEWPOINTS WILL FILTER INTO THAT AREA OVERNIGHT. PREV DISCUSSION... /ISSUED 301 PM CDT WED OCT 21 2009/ DISCUSSION... AN UPPER LEVEL TROUGH CURRENTLY OVER NEW MEXICO WILL MOVE INTO THE CENTRAL PLAINS BY THURSDAY. THIS BRINGS THE UPPER LEVEL REMNANTS OF TROPICAL STORM RICK ACROSS SOUTH CENTRAL TEXAS DURING THE OVERNIGHT HOURS AND COLD FRONT ACROSS SOUTH CENTRAL TEXAS THURSDAY MORNING. NUMEROUS TO WIDESPREAD SHOWERS WITH ISOLATED THUNDERSTORMS CAN BE EXPECTED TONIGHT INTO EARLY THURSDAY. MOISTURE HAS BEEN INCREASING AS PWS NEAR 2 INCHES. THE MAIN THREAT IS LOCALLY HEAVY RAINS WITH ISOLATED TOTALS UP TO 3 INCHES OR SO. THE GREATEST IMPACT WILL BE IN THE URBAN AREAS OF AUSTIN AND SAN ANTONIO. RAINS RAPIDLY END WITH THE FRONTAL PASSAGE. COOLER AND DRIER WEATHER IS EXPECTED THURSDAY INTO THIS WEEKEND DUE TO A SURFACE AND FLAT UPPER RIDGE. AN UPPER LEVEL TROUGH CURRENTLY NEARING THE GREAT BASIN WILL DROP SOUTHEAST INTO MEXICO AND ACROSS NORTHERN MEXICO AND FAR SOUTHERN TEXAS FRIDAY NIGHT INTO SATURDAY. DUE TO DRIER LOW LEVELS, ONLY AN INCREASE IN UPPER LEVEL CLOUDS IS EXPECTED. A STRONGER UPPER LEVEL TROUGH MOVES ACROSS THE AREA LATE SUNDAY INTO EARLY MONDAY. SUFFICIENT MOISTURE RETURNS FOR CHANCES OF SHOWERS/THUNDERSTORMS ACROSS MUCH OF SOUTH CENTRAL TEXAS SUNDAY AFTERNOON THROUGH MONDAY MORNING. A SURFACE AND UPPER LEVEL RIDGE BUILD INTO THE AREA WITH DRY CONDITIONS LATE MONDAY INTO EARLY WEDNESDAY. ANOTHER UPPER LEVEL TROUGH AND COLD FRONT MOVE THROUGH SOUTH CENTRAL TEXAS JUST BEYOND THIS FORECAST WEDNESDAY NIGHT AND THURSDAY. THE MODELS SHOW THIS TO BE THE STRONGEST FRONT YET THIS SEASON WITH SOME 30S POSSIBLE IN THE HILLS NEAR HALLOWEEN, ALTHOUGH WE SHALL SEE. HAVE GENERALLY GONE WITHIN A DEGREE OR TWO OF MAV/MEX TEMPERATURES. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 77 61 74 53 73 / 70 100 60 - - AUSTIN BERGSTROM INTL AIRPORT 80 63 72 48 74 / 70 100 60 - - NEW BRAUNFELS MUNI AIRPORT 80 61 74 50 76 / 60 100 60 - - BURNET MUNI AIRPORT 74 58 68 49 70 / 70 100 40 - - DEL RIO INTL AIRPORT 78 61 79 55 79 / 30 70 10 0 - GEORGETOWN MUNI AIRPORT 75 61 71 50 73 / 70 100 50 - - HONDO MUNI AIRPORT 80 64 79 50 76 / 40 100 40 - - SAN MARCOS MUNI AIRPORT 81 64 72 50 76 / 70 100 60 - - LA GRANGE - FAYETTE REGIONAL 80 67 70 50 74 / 70 100 80 10 - SAN ANTONIO INTL AIRPORT 81 65 73 52 75 / 60 100 50 - - STINSON MUNI AIRPORT 81 65 75 52 77 / 60 100 50 - - && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO... GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR... KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS... UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && 25/01
Hazardous weather outlook, Oct 21, 8:36 PM CDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 836 PM CDT WED OCT 21 2009 TXZ171>173-183>194-202>209-217>225-228-221200- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 836 PM CDT WED OCT 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT... A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY THROUGH NOON THURSDAY. THE COMBINATION OF MOIST TROPICAL AIR AND A COLD FRONT WILL RESULT IN WIDESPREAD SHOWERS AND THUNDERSTORMS. RAINFALL TOTALS OF 1 TO 2 INCHES ARE EXPECTED WITH ISOLATED TOTALS OF 3 TO 4 INCHES OR MORE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A FLASH FLOOD WATCH IS IN EFFECT THROUGH NOON THURSDAY. A COLD FRONT WILL MOVE THROUGH THURSDAY MORNING ENDING THE RAINS FROM THE WEST. A FEW STRONG THUNDERSTORMS ARE POSSIBLE ALONG THE LEADING EDGE OF THE COLD FRONT. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED FRIDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
In the hours before
Local storm report, Oct 21, 10:16 PM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1016 PM CDT WED OCT 21 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1010 PM HEAVY RAIN 6 ESE ROUND MOUNTAIN 30.40N 98.26W
10/21/2009 M1.91 INCH BLANCO TX COCORAHS
1.91 INCHES OF RAINFALL IN THE PAST 2 HOURS.
&&
EVENT NUMBER EWX0900171
MCDONALDLocal storm report, Oct 21, 11:29 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1129 PM CDT WED OCT 21 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1110 PM FLOOD N KINGSLAND 30.66N 98.45W
10/21/2009 LLANO TX LAW ENFORCEMENT
NUMEROUS ROADS IN AND AROUND ARE CLOSED DUE TO
FLOODING. HIGHWAY 1431 AND 2545. COUNTRY ROADS 309 AND
307.
&&
EVENT NUMBER EWX0900172
MCDONALDLocal storm report, Oct 21, 11:30 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1130 PM CDT WED OCT 21 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1110 PM FLOOD 6 S BERTRAM 30.66N 98.06W
10/21/2009 BURNET TX LAW ENFORCEMENT
COUNTRY ROAD 1174 IS CLOSED PLUS NUMEROUS LOW WATER
CROSSING.
&&
EVENT NUMBER EWX0900173
MCDONALDLocal storm report, Oct 21, 11:55 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1155 PM CDT WED OCT 21 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1130 PM HEAVY RAIN 6 WSW BOERNE 29.77N 98.83W
10/21/2009 M1.15 INCH KENDALL TX COCORAHS
1.15 INCHES OF RAINFALL IN THE PAST HOUR.
&&
EVENT NUMBER EWX0900174
MCDONALDLocal storm report, Oct 22, 12:28 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1228 AM CDT THU OCT 22 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0646 PM HEAVY RAIN 2 WNW HOLLYWOOD PARK 29.61N 98.52W
10/21/2009 M1.94 INCH BEXAR TX COCORAHS
1.94 INCHES OF RAIN SO FAR AND 1.81 INCHES FELL IN THE
PAST 85 MINUTES.
0648 PM FLOOD 5 NNE SAN ANTONIO 29.49N 98.46W
10/21/2009 BEXAR TX DEPT OF HIGHWAYS
CAVE LANE AND DANVILLE AVENUE ARE CLOSED DUE TO
FLOODING.
0728 PM FLOOD 1 N SAN ANTONIO 29.43N 98.49W
10/21/2009 BEXAR TX DEPT OF HIGHWAYS
SEVERAL ROADS ARE CLOSED IN SAN ANTONIO. THEY ARE
BABCOCK ROAD AT HOLLYHOCK... CLASSEN ROAD AT STAHL...
ENCINO PARK AT SOUTHWELL... HUEBNER ROAD AT SOUTHWELL
AND LOOKOUT ROAD AT OLD OCONNOR.
1010 PM HEAVY RAIN 6 ESE ROUND MOUNTAIN 30.40N 98.26W
10/21/2009 M1.91 INCH BLANCO TX COCORAHS
1.91 INCHES OF RAINFALL IN THE PAST 2 HOURS.
1110 PM FLOOD N KINGSLAND 30.66N 98.45W
10/21/2009 LLANO TX LAW ENFORCEMENT
NUMEROUS ROADS IN AND AROUND ARE CLOSED DUE TO
FLOODING. HIGHWAY 1431 AND 2545. COUNTRY ROADS 309 AND
307.
1110 PM FLOOD 6 S BERTRAM 30.66N 98.06W
10/21/2009 BURNET TX LAW ENFORCEMENT
COUNTRY ROAD 1174 IS CLOSED PLUS NUMEROUS LOW WATER
CROSSING.
1130 PM HEAVY RAIN 6 WSW BOERNE 29.77N 98.83W
10/21/2009 M1.15 INCH KENDALL TX COCORAHS
1.15 INCHES OF RAINFALL IN THE PAST HOUR.
&&
EVENT NUMBER EWX0900168 EWX0900169 EWX0900170 EWX0900171 EWX0900172
EWX0900173 EWX0900174
MCDONALDLocal storm report, Oct 22, 12:30 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1230 AM CDT THU OCT 22 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1150 PM FLOOD N CRYSTAL CITY 28.69N 99.83W
10/21/2009 ZAVALA TX LAW ENFORCEMENT
SEVERAL ROADS IN CRYSTAL CITY HAVE 8 INCHES OF WATER
OVER THEM.
&&
EVENT NUMBER EWX0900175
MCDONALDThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 8:05 PM CDT | Areal Flood Advisory | EWX | Travis, Williamson | 115 min |
| Oct 21, 8:35 PM CDT | Flash Flood Watch | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more | 14 hr |
| Oct 21, 9:25 PM CDT | Areal Flood Advisory | EWX | Bandera, Blanco, Gillespie, Kendall, Kerr | 110 min |
| Oct 21, 10:07 PM CDT | Areal Flood Advisory | EWX | Blanco, Burnet, Llano, Travis | 113 min |
| Oct 21, 10:22 PM CDT | Flash Flood Warning | EWX | Blanco, Burnet, Gillespie, Llano | 3 hr |
| Oct 21, 10:29 PM CDT | Areal Flood Advisory | EWX | Dimmit, Frio, Maverick, Zavala | 2 hr |
| Oct 21, 10:45 PM CDT | Flash Flood Warning | EWX | Dimmit, Maverick, Zavala | 3 hr |
| Oct 21, 11:03 PM CDT | Flash Flood Warning | EWX | Bandera, Frio, Gillespie, Kendall, Kerr, Medina and 2 more | 3 hr |
| Oct 22, 1:31 AM CDT | River Flood Warning | EWX | Llano | 22 hr |
| Oct 22, 2:14 AM CDT | River Flood Warning | EWX | Blanco | 24 hr |
| Oct 22, 3:32 AM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell, Fayette, Lee, Travis, Williamson | 118 min |
| Oct 22, 3:43 AM CDT | River Flood Warning | EWX | Williamson | 32 hr |
| Oct 22, 3:43 AM CDT | River Flood Warning | EWX | Williamson | 32 hr |
Nearby
Flash Flood Warnings in Texas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.